Florida, 2001Funnel Cloud in Florida, June 21, 2001
June 21, 2001 · NWS MFL · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 21, 8:45 AM EST, 56 minutes earlier.
Area forecast discussion, Jun 21, 8:45 AM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
945 AM EDT THU JUN 21 2001
PRECIPITABLE WATER HAS INCREASED TO NEARLY 2 INCHES AT MIAMI THIS
MORNING AND PREVAILING EAST TO SOUTHEAST WIND FLOW HAS WEAKENED SOME
AS THE RIDGE HAS SUNK SOUTHWARD. THUS TODAYS THUNDERSTORMS SHOULD
STILL FAVOR THE INTERIOR AND GULF COAST TODAY BUT THE WESTERN
SUBURBS OF THE EASTERN METRO AREA ALSO HAVE A LITTLE BETTER CHANCE
OF RAIN. CURRENT FORECAST LOOKS ON TARGET.
THUS EXPECT COASTAL MORNING SHOWERS TO BEGIN TO DIMINISH NEXT FEW
HOURS WITH INTERIOR AND WEST COAST FIRING ONCE AGAIN AROUND NOON.
WILL WAIT UNTIL AROUND NOON TO UPDATE THE FORECAST TO BETTER REFLECT
AFTERNOON CONVECTIVE TRENDS.
MARINE...WILL UPDATE THE COASTALS TO LOWER THE WINDS SLIGHTLY IN
ANTICIPATION OF THE RIDGE BUILDING SOUTH. FOWEY ROCKS HAS BEEN 6
KNOTS OR LESS SINCE 2 AM.
.MIA...NONE.
50
In the hours before
Special weather statement, Jun 21, 4:30 AM EST, 5 hours 11 minutes before
FLZ063-066>075-212000-
SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
530 AM EDT THU JUN 21 2001
...SCATTERED STRONG THUNDERSTORMS THIS AFTERNOON MAINLY WEST...
...SLIGHT CHANCE OF RIP CURRENTS ATLANTIC BEACHES TODAY...
SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND LAST
INTO THE EARLY EVENING HOURS ACROSS SOUTH FLORIDA. THE ACTIVITY WILL
BE MOST ACTIVE FROM THE WESTERN SUBURBS OF THE SOUTHEAST
METROPOLITAN AREAS WESTWARD. THESE STORMS WILL GENERALLY MOVE NORTH
OR NORTHWEST AT ABOUT 10 MPH.
THE SLOW MOVEMENT OF THESE STORMS WILL RESULT IN LOCALLY HEAVY
RAINFALL. LOCALIZED MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREAS IS POSSIBLE. THESE STORMS WILL ALSO PRODUCE WIND GUSTS OF 45
TO 50 MPH...FREQUENT DEADLY CLOUD TO GROUND LIGHTNING AND SMALL
HAIL. A FEW OF THE STORMS COULD BECOME SEVERE...THEREFORE SPOTTERS
SHOULD REMAIN ALERT TODAY AND SHOULD MONITOR THE SITUATION. SPOTTER
ACTIVATION MAY BE REQUIRED.
LIGHT EAST TO SOUTHEAST WINDS AT 10 TO 15 MPH...COMBINED WITH A LOW
TIDE BETWEEN 230 AND 300 PM...WILL RESULT IN A SLIGHT CHANCE OF RIP
CURRENTS AT THE BEACHES ACROSS PALM BEACH...BROWARD AND MIAMI-DADE
COUNTIES TODAY.
FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.
Funnel Cloud, Miami-Dade
- When
- June 21, 9:41 AM EST
- Where
- Miami-Dade County, Miami Intl
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 25.609, -80.499 (the zone’s center; the record gives no point)
Tower personnel at Miami International Airport saw a funnel cloud.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Georgia, June 21, 2001$152,000 · 1 in hail · 18 events
- Flash Flood and Damaging Winds in Pennsylvania, June 21 to 22, 2001$170,000 · 5 events
- Lightning Strike in South Carolina, June 21, 2001$200,000 · 1 event
- Lightning Strike in Florida, June 21, 2001$150,000 · 1 event
- Damaging Wind in West Virginia, June 21, 2001$150,000 · 1 event
- Hail and Damaging Winds in Texas, June 21, 2001$85,000 · 1.75 in hail · 12 events
- Hail and Lightning Strike in Florida, June 21, 2001$110,000 · 0.88 in hail · 3 events
- Damaging Winds in Ohio, June 21, 2001$80,000 · 55 kt wind · 9 events
- Tornado in Florida, June 21, 2001$100,000 · F0 · 1 event
- Damaging Winds and Lightning Strike in Virginia, June 21, 2001$65,000 · 7 events
- Lightning Strike in Florida, June 21, 20015 injured · 1 event
- Hail and Damaging Winds in Tennessee, June 21, 2001$35,000 · 60 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251074.